heparin drip and bleeding?

  1. In regards to heparin drip, if patient was bleeding from a unidentified source, how long will it take to manifest into symptoms such as hematuria? HIT occurs 5 days post onset and 60-90 minutes with reexposure.
    •  
  2. 2 Comments

  3. by   amzyRN
    You mean if their platelets got too low? Heparin induced thrombocytopenia. I think it depends on the patient. PTTs are always measured when a patient's on a heparin drip, so you'd know what the platelets are. Have you posed this question to the physician or pharmacy?
  4. by   jsatty070890
    When aPTT is dearranged, heparin is stopped usually. Docs don't wait so long for HIT to manifest widely. Once HIT is suspected, Low molecular weight heparin is prescribed instead of heparin as possibilities of HIT and other side effects are comparatively less with LMWH in most of the cases. And yes, it depends on the patient and their renal clearance status. LMWH is very costly too.

close